Volume 13, issue 2 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A class of three-dimensional Ricci solitons

Paul Baird

Geometry & Topology 13 (2009) 979–1015
Abstract

We describe a three-dimensional autonomous dynamical system, orbits of which determine the metrics of three-dimensional Ricci solitons. In general these are not of gradient type. A careful analysis of the asymptotic behaviour of orbits is required to establish whether the corresponding solitons are complete or otherwise. New examples are found. Special cases include soliton structures on surfaces. In particular, a non-gradient steady soliton is found on an infinite cover of S2 { two points} whose metric factors then extends to a non-standard C2 metric on S2.

Keywords
Ricci soliton, semi-conformal map, dynamical system
Mathematical Subject Classification 2000
Primary: 57M50, 35Q51
References
Publication
Received: 27 August 2008
Revised: 17 December 2008
Accepted: 14 December 2008
Published: 12 January 2009
Proposed: Tobias Colding
Seconded: Ben Chow, Gang Tian
Authors
Paul Baird
Département de Mathématiques
Université de Bretagne Occidentale
6 av. Victor Le Gorgeu – CS 93837
29238 Brest Cedex
France